MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros intact pth (ipth) results were obtained from a non-vitros biorad quality control (qc) fluid and patient samples when tested on two different vitros 5600 integrated system in conjunction with a vitros ipth reagent.Biorad level 1 lot 64990 results of 28.51, 28.74, 28.87, 28.70, 29.17 and 28.72 pg/ml versus the expected result of 21.89 pg/ml patient sample (b)(6) result of 226.9 pg/ml versus the expected result of 142.2 pg/ml patient sample (b)(6) result of 24.91 pg/ml versus the expected result of 19.1 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros ipth results were obtained from a biorad qc fluid and when performing a patient sample correlation exercise and were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros intact pth (ipth) results were obtained from a non-vitros biorad quality control (qc) fluid and patient samples when tested on two different vitros 5600 integrated system in conjunction with a vitros ipth reagent.A definitive assignable cause for the higher than expected vitros results could not be determined.Based on limited biorad quality control results, a vitros ipth lot 2000 reagent issue cannot be completely ruled out as a contributor to the event.However, when using the vitros ipth qc fluids on both instruments, acceptable accuracy was obtained.Therefore, an unknown issue with the biorad specialty immunoassay quality control (qc) fluids, lot 64990 cannot be ruled out as contributing to this event.Additionally, there are also no indications of an instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, the customer did not perform a within run precision test at the time of the event to definitively rule out an instrument issue.Furthermore, the age and storage of the patient samples used in the correlation testing performed by the customer cannot be ruled out as possibly contributing to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth reagent lot 2000.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20231326
Report Number3007111389-2024-00184
Device Sequence Number15582657
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public(01)10758750006267(17)250303(11)240529(10)2000
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Catalogue Number6802892
Device Lot Number2000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown